Alert archive / Wyoming / Winter Storm Warnings in 2014

Winter Storm Warning 10, NWS Cheyenne, WY

March 26, 2014Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Mar 26, 2014, 1:23 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Mar 27, 2014, 12:00 AM MDT. It was in force for 26 hr. 39 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2014, 1:23 AM MDT (07:23 UTC)
In effect from
Mar 27, 2014, 12:00 AM MDT
Expired
Mar 28, 2014, 2:10 AM MDT
In force
26 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 12:00 AM MDTSNOW 2.417 Ene Riverside, WYSOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 2.419 Wsw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 2.421 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 2.430 Wnw Laramie, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 2.45 Sw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 2.47 Nw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 3.611 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 3.62 Sw Hog Park Reservoir, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 3.66 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 4.817 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 12:00 AM MDTSNOW 7.212 Wnw Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS.
Mar 27, 3:00 AM MDTSNOW 3.617 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Mar 27, 3:00 AM MDTSNOW 3.630 Wnw Laramie, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Mar 27, 3:00 AM MDTSNOW 3.66 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Mar 27, 3:00 AM MDTSNOW 4.821 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Mar 27, 3:00 AM MDTSNOW 4.82 Sw Hog Park Reservoir, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Mar 27, 3:00 AM MDTSNOW 8.412 Wnw Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS.
Mar 27, 8:00 PM MDTSNOW 317 Ene Riverside, WYSOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
Mar 27, 8:00 PM MDTSNOW 411 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 528 E Savery, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
Mar 27, 8:00 PM MDTSNOW 55 Sw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 617 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 619 Wsw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 67 Nw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 1021 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 106 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
Mar 27, 8:00 PM MDTSNOW 1130 Wnw Laramie, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
Mar 27, 8:00 PM MDTSNOW 1212 Wnw Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
Mar 27, 10:00 PM MDTSNOW 4.817 Ene Riverside, WYSOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 611 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 617 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 619 Wsw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 7.25 Sw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 8.42 Sw Hog Park Reservoir, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 97 Nw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTSNOW 10.86 Sw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTHEAVY SNOW 1221 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTHEAVY SNOW 1230 Wnw Laramie, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.
Mar 27, 10:00 PM MDTHEAVY SNOW 19.512 Wnw Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3152 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS45 KCYS 260724
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
123 AM MDT WED MAR 26 2014

...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES
TONIGHT THROUGH FRIDAY MORNING...

.A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN WYOMING
TONIGHT BRINGING HEAVY SNOW TO THE SNOWY AND SIERRA MADRE RANGES.
THE INITIAL SNOW LOOKS TO BEGIN TONIGHT AND LAST THROUGH THURSDAY
MORNING. A SECONDARY DISTURBANCE WILL THEN MOVE INTO SOUTH CENTRAL
WYOMING THURSDAY AFTERNOON...BRINGING A RETURN OF HEAVY SNOW THAT
WILL LAST THROUGH FRIDAY MORNING.

WYZ112-114-270000-
/O.NEW.KCYS.WS.W.0010.140327T0600Z-140328T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
123 AM MDT WED MAR 26 2014

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM MDT FRIDAY.

* TIMING...MIDNIGHT TONIGHT THROUGH 6 AM FRIDAY

* TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES WITH HIGHER AMOUNTS
  ON WEST FACING SLOPES.

* WINDS/VISIBILITIES...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL CREATE NEAR BLIZZARD CONDITIONS.

* IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE
  TO SLICK...SNOW PACKED ROADS AND POOR VISIBILITIES AT TIMES. IN
  ADDITION...THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE
  NEAR BLIZZARD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
064 
WWUS45 KCYS 262031
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT WED MAR 26 2014

...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES
TONIGHT THROUGH FRIDAY MORNING...

.A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN WYOMING
TONIGHT BRINGING HEAVY SNOW TO THE SNOWY AND SIERRA MADRE RANGES.
THE INITIAL SNOW LOOKS TO BEGIN TONIGHT AND LAST THROUGH THURSDAY
MORNING. A SECONDARY DISTURBANCE WILL THEN MOVE INTO SOUTH
CENTRAL WYOMING LATE THURSDAY AFTERNOON...BRINGING A RETURN OF
HEAVY SNOW THAT WILL LAST THROUGH FRIDAY MORNING.

WYZ112-114-271100-
/O.CON.KCYS.WS.W.0010.140327T0600Z-140328T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
231 PM MDT WED MAR 26 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM MDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT FRIDAY. 

* TIMING...MIDNIGHT TONIGHT THROUGH 6 AM FRIDAY

* TOTAL SNOW ACCUMULATIONS...10 TO 14 INCHES WITH HIGHER AMOUNTS
  ON WEST FACING SLOPES.

* WINDS/VISIBILITIES...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40
  MPH WILL CREATE NEAR BLIZZARD CONDITIONS.

* IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE 
  TO SLICK...SNOW PACKED ROADS AND POOR VISIBILITIES AT TIMES. 
  IN ADDITION...THE COMBINATION OF SNOW AND STRONG WINDS WILL 
  CREATE NEAR BLIZZARD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
510 
WWUS45 KCYS 271006
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
406 AM MDT THU MAR 27 2014

...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES
THROUGH FRIDAY MORNING...

.A BRIEF LULL IN THE HEAVY SNOW OVER THE SNOWY AND SIERRA MADRE
RANGES THIS MORNING AS A COLD FRONT SHIFTS TO THE SOUTHEAST. LOOK
FOR SNOW TO BECOME MORE WIDESPREAD AND HEAVY THIS AFTERNOON
THROUGH THE EVENING AS A SECONDARY PACIFIC LOW PRESSURE SYSTEM
MOVES THROUGH THE AREA. 

WYZ112-114-280000-
/O.CON.KCYS.WS.W.0010.000000T0000Z-140328T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
406 AM MDT THU MAR 27 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

* TIMING...THROUGH 6 AM FRIDAY

* TOTAL SNOW ACCUMULATIONS...10 TO 14 INCHES WITH HIGHER AMOUNTS 
  ON WEST FACING SLOPES. 

* WINDS/VISIBILITIES...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40 
  MPH WILL CREATE NEAR BLIZZARD CONDITIONS. 

* IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE 
  TO SLICK...SNOW PACKED ROADS AND POOR VISIBILITIES AT TIMES. 
  IN ADDITION...THE COMBINATION OF SNOW AND STRONG WINDS WILL 
  CREATE NEAR BLIZZARD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
489 
WWUS45 KCYS 272009
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT THU MAR 27 2014

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE SNOWY AND SIERRA
MADRE RANGES THROUGH LATE TONIGHT...

.SNOW SHOWERS WILL BECOME MORE WIDESPREAD AND HEAVIER THIS AFTERNOON
AND EVENING AS A SECONDARY PACIFIC LOW PRESSURE SYSTEM MOVES THROUGH
THE AREA. THE SNOW WILL GRADUALLY TAPER OFF LATER TONIGHT.

WYZ112-114-281200-
/O.CON.KCYS.WS.W.0010.000000T0000Z-140328T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
209 PM MDT THU MAR 27 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

* TIMING...THROUGH 6 AM FRIDAY

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES IS EXPECTED.
  TOTAL ACCUMULATIONS WILL RANGE FROM 10 TO 14 INCHES WITH HIGHER
  AMOUNTS ON WEST FACING SLOPES.

* WINDS/VISIBILITIES...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
  PRODUCE CONSIDERABLE BLOWING SNOW WITH VISIBILITIES BELOW A HALF
  MILE IN OPEN AREAS.

* IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE
  TO SLICK...SNOW PACKED ROADS AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

JAMSKI
127 
WWUS45 KCYS 280810
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
210 AM MDT FRI MAR 28 2014

...WINTER STORM WARNING CANCELLED FOR THE SNOWY AND SIERRA MADRE
RANGES... 

WYZ112-114-280915-
/O.CAN.KCYS.WS.W.0010.000000T0000Z-140328T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
210 AM MDT FRI MAR 28 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

THE WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES
HAVE BEEN CANCELLED THIS MORNING. ACCUMULATING SNOWS HAVE PRETTY
MUCH COME TO AN END WITH ONLY LIGHT SNOW SHOWERS CONTINUING FOR
THESE RANGES EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 6:40 PM MDT, 6 hours 43 minutes earlier.

Area forecast discussion, Mar 25, 6:40 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
640 PM MDT TUE MAR 25 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 323 PM MDT TUE MAR 25 2014

SOME HIGH CLOUDS WILL SPILL SE ACROSS THE CWA THIS EVENING ON
FRONT SIDE OF UPPER RIDGE OVER THE WESTERN PART OF THE COUNTRY.
THIS RIDGE WILL SHIFT EAST ACROSS THE AREA OVERNIGHT LEAVING A
SWLY UPPER FLOW IN ITS WAKE. SFC PRESSURE WILL FALL OVER THE
HIGH PLAINS WEDS IN RESPONSE TO APPROACHING SHORTWAVE ENERGY WITH
DOWNSLOPING FLOW OVER MUCH OF THE CWA ALLOWING FOR QUITE MILD
TEMPERATURES WEDS AFTERNOON. SOME WEAK INSTABILITY PROGGED OVER
PARTS OF THE CWA BY LATE WEDS AFTERNOON WHICH COMBINED WITH AN
INCREASE IN MOISTURE SHOULD ALLOW FOR SOME SHOWER ACTIVITY WITH
EVEN A FEW WEAK THUNDERSTORMS POSSIBLE. COLD FRONT WILL THEN DROP
SOUTH ACROSS THE CWA LATE WEDS AFTERNOON AND EVENING WITH WIDELY
SCATTERED RAIN AND SNOW SHOWERS CONTINUING THROUGH THURSDAY WITH
COOLER TEMPS. A PERIOD OF DECENT SNOW POSSIBLE LATE WEDS AFTERNOON
INTO WEDS EVENING OVER THE HIGHER MTNS THEN THERE SHOULD BE A LULL
IN THE SNOW THERE LATE WEDS EVENING UNTIL LATER THURSDAY. HAVE
DECIDED TO HOLD OFF ON AN ADVY AS AMOUNTS LOOK MARGINAL AND
CONFINED TO HIGHEST ELEVATIONS UNTIL WEDS EVENING WHEN SNOW SHOULD
BEGIN DECREASING.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 323 PM MDT TUE MAR 25 2014

A SHORTWAVE TROUGH AND COLD FRONT WILL MOVE ACROSS THE FORECAST
AREA FRIDAY MORNING...AND WILL SHIFT EAST THROUGH THE DAY. WILL
SEE RAIN/SNOW SHOWERS WITH THE FRONT IN THE MORNING...WITH MORE
OROGRAPHIC SHOWERS POSSIBLE IN THE AFTERNOON AS NORTHWEST FLOW
ALOFT BEGINS TO INCREASE BEHIND THE WAVE. A WEAKER SHORTWAVE WILL
THEN APPROACH FROM THE WEST ON FRIDAY NIGHT AND WILL AIDE IN
DEEPENING THE LEESIDE PRESSURE TROUGH. WINDS WILL BEGIN TO
INCREASE OVERNIGHT ESPECIALLY IN THE WIND PRONE AREAS...ALTHO DO
NOT LOOK TO BE AS STRONG AS THURSDAY NIGHT. A STRONGER SHORTWAVE
WILL APPROACH FROM THE PACIFIC ON SATURDAY NIGHT...WITH HEIGHTS
ALOFT RISING AHEAD OF THIS WAVE ON SATURDAY. WILL SEE WINDY
CONDITIONS FOR MUCH OF THE CWA AS THE LEESIDE TROUGH DEEPENS
FURTHER...ALONG WITH MOSTLY DRY AND WARMER CONDITIONS DUE TO THE
RISING HEIGHTS. COULD SEE HUMIDITIES DROP INTO THE TEENS ACROSS
THE EASTERN PLAINS COMBINE WITH WINDY CONDITIONS TO INCREASE FIRE
WEATHER CONCERNS THROUGH THE AFTERNOON HOURS. THE MAIN PACIFIC
FRONT WITH THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA EARLY
SUNDAY MORNING...WITH A SECOND COLD FRONT DROPPING SOUTH FROM
CANADA SUNDAY AFTERNOON. OROGRAPHIC SNOW WILL DEVELOP WITH THE
PACIFIC FRONT INITIALLY SUNDAY MORNING...AND WILL SEE PRECIP
BECOME MORE WIDESPREAD ACROSS THE REMAINDER OF THE FORECAST AREA
WITH THE SECOND FRONT THROUGH THE AFTERNOON. TEMPERATURES WILL BE
WARM ENOUGH INITIALLY FOR RAIN BUT STRONG CAA LOOKS TO OCCUR IN
THE LATE AFTERNOON WITH THIS COLD FRONT...SO PRECIP SHOULD CHANGE
QUICKLY TO SNOW BEHIND THE FRONT. MAX TEMPS FOR SUNDAY SHOULD
STILL BE IN THE 50S AND 60S AHEAD OF THE FRONT BUT WILL DROP
STEADILY THROUGH THE LATE AFTERNOON/EVENING AND WILL REMAIN COOLER
FOR MONDAY. MOSTLY DRY CONDITIONS WILL OCCUR ON MONDAY AS THE
SYSTEM DEPARTS TO THE EAST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 628 PM MDT TUE MAR 25 2014

VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHERLY WINDS WILL BE
BREEZY ACROSS THE NEBRASKA PANHANDLE OVER THE NEXT FEW HOURS
BEFORE DECREASING. SOUTHWEST WINDS WILL INCREASE OVER ESPECIALLY
SOUTHEAST WY BY LATE WED MORNING WITH GUSTS TO 25-30 KTS THROUGH
THE AFTERNOON. INCLUDED VCTS AT A FEW OF THE SITES...ALTHOUGH ANY
TSTMS THAT DEVELOP WILL BE QUITE ISOLATED DUE TO THE LIMITED
INSTABILITY.

&&

.FIRE WEATHER...
ISSUED AT 323 PM MDT TUE MAR 25 2014

NO CONCERNS ANTICIPATED FOR THE REST OF THE WEEK. QUITE MILD
CONDITIONS EXPECTED WEDNESDAY THEN A TREND TO COOLER AND MORE
MOIST CONDITIONS WILL ENSUE WEDS NIGHT AS SEVERAL UPPER
DISTURBANCES PASS ACROSS THE REGION THROUGH THE END OF THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...RJM
AVIATION...FINCH
FIRE WEATHER...RE
Hazardous weather outlook, Mar 25, 9:22 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
922 PM MDT TUE MAR 25 2014

WYZ101>119-270330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
922 PM MDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING CHANCES FOR MORE RAIN
AND SNOW TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING
ACROSS SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-270330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
922 PM MDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING CHANCES FOR MORE RAIN
AND SNOW TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING
ACROSS THE SOUTHERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

Nearby

Winter Storm Warnings in Wyoming, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.